Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 134, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2002, 1:20 PM EDT for Richland County, Ohio. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2002, 1:20 PM EDT (17:20 UTC)
- Expired
- Jul 26, 2002, 2:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Richland County, OH
The radar
The Cleveland radar (KCLE), 91 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 1:35 PM EDT | Hail 0.75 | Mansfield Lahm Arpt, OH | Dime size hail was observed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
176 WUUS51 KCLE 261720 SVRCLE OHC139-261815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 120 PM EDT FRI JUL 26 2002 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHLAND COUNTY IN OHIO... * UNTIL 215 PM EDT * AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF MANSFIELD...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MANSFIELD ONTARIO LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ ADAMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:55 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 26, 9:55 AM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 955 AM EDT FRI JUL 26 2002 SFC TROF CROSSING GRTLKS WL STAY N OF FCST AREA. NOT SURE HOW WELL BAND OF SHOWERS/STORMS CROSSING MI WL HOLD TOGETHER. SHOWERS FOCUSED IN AREA OF BEST MOISTURE CONVERGENCE AND CONVERGENCE PROGGED TO MOV INTO W NY AND N PART OF FCST AREA THIS AFTRN. FEEL MOST CONFIDENT THAT SHOWERS/STORMS CAN EITHER HOLD TOGETHER OR REDEVELOP ACRS NW PA AND EXTREME NE OH AND WL REDRAW ZONE GROUPINGS TO INDICATE LIKELY POPS IN THIS AREA THIS AFTRN. SHUD BE A LAKE BREEZE AND THIS COULD TRIGGER SCT ACTIVITY FM SANDUSKY TO CLE. SCT/CHC ELSEWHERE. THINK THE S/WV NR STL WL STAY S OF FCST AREA ALTHOUGH NOT SURE THE UVV COULDNT HELP TRIGGER SOME STORMS NR MNN LATR TDY. THINK THAT N TROF AND OH VLY S/WV WL MOV AWAY EARLY TNGT SO WL SPECIFY EARLY IN TNGT FCST. NO OTHER CHANGES. UPDATE ABT 1015 AM. .CLE... OH...NONE. PA...NONE. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.